Approximation theory methods for solving elliptic eigenvalue problems


Still, Georg (2003) Approximation theory methods for solving elliptic eigenvalue problems. Zeitschrift für Angewandte Mathematik und Mechanik, 83 (7). pp. 468-478. ISSN 0044-2267

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:Eigenvalue problems with elliptic operators L on a domain G C R2 are considered. By applying results from complex approximation theory we obtain results on the approximation properties of special classes of solutions of Lu = 0 on G . These solutions are used as trial functions in a method for solving the eigenvalue problem which is based on a-posteriori error bounds. Singular trial functions are applied to smooth the problem at corner points of G . In special situations, this method can produce approximations of eigenvalues and eigenfunctions with extremely high accuracy by only using a low number of trial functions. Some illustrative numerical examples for the eigenvalue problem with the Laplacian are presented. We discuss two problems from plasma physics (relaxed plasma, MHD-equation).
Item Type:Article
Copyright:© 2003 Wiley InterScience
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:
Official URL:
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 214127